Florida, 2025Flash Flood in Florida, May 25, 2025
May 25, 2025 · NWS MLB · 1 event in 1 county or zone
Thunderstorms lead to locally heavy rainfall and flooding in Celebration.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms lead to locally heavy rainfall and flooding in Celebration.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at May 25, 2:59 PM EST, 2 hours 51 minutes earlier. Its key messages:
- Issued at 335 PM EDT Sun May 25 2025
- Marginal Risk for strong to severe storms again this afternoon and evening; large hail and damaging winds are the main threats
- Daily afternoon/evening rain and storm chances persist into the upcoming week
- Hot and humid conditions build each day; peak heat index values around 100 degrees today, increasing to 100-106 through mid week
Area forecast discussion, May 25, 2:59 PM EST, 2 hours 51 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
359 PM EDT Sun May 25 2025
...New KEY MESSAGES, DISCUSSION, MARINE...
.KEY MESSAGES...
Issued at 335 PM EDT Sun May 25 2025
- Marginal Risk for strong to severe storms again this afternoon
and evening; large hail and damaging winds are the main threats
- Daily afternoon/evening rain and storm chances persist into the
upcoming week
- Hot and humid conditions build each day; peak heat index values
around 100 degrees today, increasing to 100-106 through mid
week
&&
.DISCUSSION...
Issued at 335 PM EDT Sun May 25 2025
Thru Tonight...Ongoing storms will continue develop as a result of
boundary collisions. Environment not quite as conducive for severe
storms as yesterday but slightly higher PWATs is producing decent
storm coverage. Late morning Cape sounding shows mid level temps
have warmed a bit to -8.9C though lapse rates are still
impressive. The mid level dry layer present yesterday has eroded
significantly so DCAPE is not nearly as impressive. And the bulk
shear is not as strong so storms are more weakly organized.
Resulting slower storm motion will increase heavy rain totals and
temporary flooding concerns so flood advisories are more likely.
Frequent to excessive lightning strikes will occur likely starting
some brush or even structure fires. Potential exists for isolated
severe next few hours then rapid diminishing of coverage and
intensity of storms early this evening.
Mon-Tue...Models suggest deep moisture will remain well
established over the area (PW 1.7"-2.0") through Tuesday. A mid
level pressure ridge builds over the southeast U.S. and Florida,
allowing the pattern of heat, humidity, and daily storm chances to
continue. Both days will feature a convectively active east coast
sea breeze, initiating showers and storms along or just inland
from the coast shifting to the interior with time. 500mb temps
become slightly less supportive of strong storms, warming to -7C
to -8C, more typical of our summertime storm pattern. Nonetheless,
water-loaded downdrafts will still carry the potential of gusty
winds. Outside of rain and storms, high temperatures areawide will
reach the upper 80s to low 90s both days. Combined with high
humidity, expect heat index values to climb to 100-105 in most
locations (especially over the interior).
Wed-Sun...Mid level heights begin to fall by Thu as upper trough
develops over the eastern CONUS. This will help drive a cool front
into central FL this weekend. Hot and humid conditions will
remain with highs in the upper 80s to low 90s with heat indices
near or above the 100-degree mark latter half Daily sea breeze-
driven showers and storms (50-60% chance) stay in the forecast,
too. From Friday onward, rain chances become less clear due to
model discrepancies with the approaching front. Timing on this
front passing through the area will become clearer in time but
it is getting more difficult to get fronts cleanly through the
area but guidance is in good agreement on a broad trough pattern
over the eastern U.S. this weekend. Band of deep moisture may
accompany the front and provide an uptick in ran/storm chances
Fri-Sat. By Sunday, drier air looks to spread into over north-
central Florida.
&&
.MARINE...
Issued at 335 PM EDT Sun May 25 2025
Atlantic high pressure ridge will remain nearly stationary across
south central Florida resulting in light southerly winds (5-10
kt) turning SE each afternoon as the east coast sea breeze forms.
Speeds around 10-14 kt are forecast near the immediate coast
through mid evenings. While generally favorable boating
conditions are anticipated, afternoon/evening showers and
lightning storms may produce locally higher winds and seas,
especially over inland lakes and waterways. Mariners should seek
safe harbor when skies threaten.
&&
.AVIATION...
(18Z TAFs)
Issued at 155 PM EDT Sun May 25 2025
VFR is forecast outside of storms. Scat'd storms are forecast this PM
(TEMPO groups for TSRA at 18Z-24Z) and MON PM over ECFL as the ECSB
converges with the WCSB/outflow from previous storms. Isol'd severe
storms are forecast this PM capable of large hail, damaging winds, frequent
lightning, and heavy rainfall. ESE winds at 8-12kts with gusts to 15-18kts
are expected to weaken tonight before increasing MON after 15Z.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 71 91 73 90 / 30 40 20 60
MCO 73 91 74 91 / 30 60 30 60
MLB 73 88 75 88 / 20 50 30 60
VRB 73 89 73 89 / 20 50 30 60
LEE 73 93 73 92 / 20 60 20 60
SFB 72 93 74 92 / 20 60 20 60
ORL 73 93 75 92 / 30 60 30 60
FPR 73 88 73 89 / 20 50 30 60
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&
DISCUSSION...Kelly
AVIATION...Fehling
In the hours before
Local storm report, May 25, 3:20 PM EST, 2 hours 30 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
420 PM EDT Sun May 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM Hail 1 NW Melbourne 28.12N 80.65W
05/25/2025 E0.75 Inch Brevard FL Public
Delayed report. A member of the public
reports penny size hail (3/4th inch) which
lasted about 5 minutes at Ixora Drive and
Pontiac Circle in Melbourne.
&&
KFLocal storm report, May 25, 4:18 PM EST, 1 hour 32 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
518 PM EDT Sun May 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM Rain 3 SW Turnbull 28.68N 80.89W
05/25/2025 M3.08 Inch Brevard FL Mesonet
The Weather Underground site at Fawn Lake
Mims (KFLMIMS98) measured 3.08 inches of
rain between 2:45PM and 4:45PM.
&&
KFSpecial weather statement, May 25, 4:39 PM EST, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Melbourne FL
539 PM EDT Sun May 25 2025
FLZ144-252200-
Southern Lake County FL-
539 PM EDT Sun May 25 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN LAKE COUNTY THROUGH
600 PM EDT...
At 538 PM EDT, Doppler radar was tracking a strong thunderstorm near
Groveland, moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Groveland, Mascotte, Ferndale, Clermont, and Lake Louisa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2857 8191 2863 8166 2859 8166 2858 8165
2857 8166 2839 8166 2845 8192
TIME...MOT...LOC 2138Z 271DEG 18KT 2852 8183
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
HeilLocal storm report, May 25, 4:56 PM EST, 54 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
556 PM EDT Sun May 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM Rain 5 ESE Lake Harney 28.71N 81.04W
05/25/2025 M3.81 Inch Seminole FL Public
The rain gauge at the St Johns River above
Lake Harney 5 ESE Geneva (GNEF1) measured
3.81 inches of rain fell between 2:45pm and
5:15pm.
&&
KFSpecial weather statement, May 25, 5:01 PM EST, 49 minutes before
Special Weather Statement
National Weather Service Melbourne FL
601 PM EDT Sun May 25 2025
FLZ045-046-053-144-252230-
Osceola FL-Orange FL-Seminole FL-Southern Lake County FL-
601 PM EDT Sun May 25 2025
...STRONG THUNDERSTORMS WILL IMPACT SEMINOLE...SOUTH CENTRAL LAKE...
ORANGE AND NORTHWESTERN OSCEOLA COUNTIES THROUGH 630 PM EDT...
At 600 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from near Apopka to near Hunters
Creek to Haines City. Movement was east at 10 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Orlando, Kissimmee, Sanford, Apopka, and Altamonte Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2878 8161 2878 8142 2881 8142 2883 8123
2880 8120 2880 8118 2878 8118 2879 8115
2840 8125 2809 8137 2809 8145 2814 8146
2814 8152 2820 8152 2826 8156 2826 8166
2835 8166 2835 8171
TIME...MOT...LOC 2200Z 250DEG 9KT 2867 8150 2833 8148 2812 8161
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
HeilSpecial weather statement, May 25, 5:24 PM EST, 26 minutes before
Special Weather Statement
National Weather Service Melbourne FL
624 PM EDT Sun May 25 2025
FLZ044-144-252300-
Northern Lake County FL-Southern Lake County FL-
624 PM EDT Sun May 25 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN LAKE COUNTY THROUGH
700 PM EDT...
At 624 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms over central and southern Lake County, moving
northeast at 15 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Leesburg, Eustis, Tavares, Lady Lake, and Mount Dora.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2896 8195 2896 8166 2901 8166 2890 8155
2879 8160 2879 8165 2878 8166 2863 8166
2855 8180 2860 8196
TIME...MOT...LOC 2224Z 231DEG 14KT 2889 8186
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
HeilFlash Flood, Osceola
- When
- May 25, 5:50 PM EST
- Where
- Osceola County, 2.8 mi WSW of Shingle Creek to 3.04 mi WNW of Intercession City
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 28.300, -81.540
Multiple automated rain gauges reported rainfall totals between 3.8 to 5.25 inches. Osceola County Dispatch reported at least one car stranded in high water on Celebration Blvd.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Mississippi, May 25 to 26, 2025$74,000 · EF1 · 96 events
- Flash Flooding and Flood in Oklahoma, May 25 to 26, 2025$250,000 · 3 in hail · 68 events
- Hail and Damaging Winds in Texas, May 25 to 26, 2025$335,000 · 1.25 in hail · 24 events
- Flash Flooding and Flood in Oklahoma, May 25, 2025$170,000 · 1.75 in hail · 32 events
- Tornado and Damaging Winds in Tennessee, May 25, 2025$61,000 · EF1 · 26 events
- Tornadoes and Hail in New Mexico, May 25 to 26, 2025$66,000 · EF1 · 23 events
- Hail and Damaging Winds in Mississippi, May 25, 2025$116,000 · 1.5 in hail · 23 events
- Tornadoes and Damaging Winds in Georgia, May 25, 2025$35,000 · EF1 · 19 events
- Tornadoes and Flash Flooding in Texas, May 25 to 29, 20255.87 in hail · 68 events
- Damaging Winds in Tennessee, May 25, 2025$75,000 · 61 kt wind · 11 events
- Damaging Winds and Strong Wind in Tennessee, May 25, 2025$94,000 · 52 kt wind · 5 events
- Wildfire in New Mexico, May 25 to 29, 2025$75,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1259730.